ok, a little background here.. Im 25, and am overweight, as well a christian, and well.. to say the least im confused and frustrated.
In 2000, I went to the dentist, and had to have 2 teeth pulled, whiched caused TMJ. I went to a specialist, which caused me neck problems, and miraines from my neck. Had to wear all those lovely bit splints and stuff.. then end of 2001 was having problems, so i went on Effexor, which then led to having to take aciphex for acid-reflux. Then, I was having a lot of problems swollowing, which then said I had a goiter. Which then led to many different doses of levethyroid and synthroid. Had RAI, ultra sound stated I had Hashimoto's diease, and been treating that. Since I had TMJ had problems sleeping, went to do 3 sleep studies for sleap apnea, and narcalepsy. Both were neg. except had sign of sleep apnea.
Still extremely tired all the time, still have no engery, have memory lapses, stress is extremely high right now cuz of all this health stress.
Was put on Xenical to help loose weight, put on a strick diet.. Also one thing you might want to know.. Is as soon as they put me on thyriod medication, I gained 70 lbs in 3 months.
Just Monday I found out that I will now need to take Hormone shots for my pituitary glad, it isnt producing enough..
I had to move back home with my parents, because I couldnt afford to live out on my own any longer because of all the dr. visits and medication. Alot of stress right there..
The drs want me to do more exercise, but I have barely enough energy to get out of bed in the morning to work, let alone do exercise too.
Also, about 2 yrs ago, I figured out that if I did any type of exercise or anything else, including cleaning.. even if it is just light.. or walking.. I would be laid in bed the next day with a migriane. I get alot of migraines and headaches that put me in bed for the evening. Alot of times, I have to go on lunch and take a nap to just survive the day till I get home. Alot of times I have to take a nap to function or am just so exahausted..
For the last 2 months, I have had a little bit more engery.. but the energy comes to me about 10-11 oclock.. and cant sleep at night very well. Which I wasnt to begin with..
I just dont understand.. you take 1 step forward, and like 3 steps back.. I just dont understand.. and if you are christian.. I really dont understand why?? Why me? I just am having a real difficult time thre too..
Hi, I know how hard it is. I never heard of Xenical. Is that a thyroid medication? Maybe you should switch medications. How over weight are you? That alone will zap the energy right out of you. The first thing I would do is check with the doctor, make sure you're on the right medication for you and on the right dosage. Eat a healthy diet, start with six very small meals throughout the day. Drink lots of water and take vitamins. Eat veggies and fruits when you feel hungry in between.
Also Throid problems just like any other medical condition doesn't exlude anyone regardless of religion. Christian or non Christian, doesn't matter.
Being a christian doesn't exclude you from having health problems, it is a trial, how you handle the trial is up to you. Remember God will never give you more than you can handle.
For your weight and health watch very carefully what
you eat, as the previous poster said, eat 6 small meals a day but make them good, cut out sugar, and items made with white flour, limit potatoes and corn as these turn into sugar quickly, eat whole grains and stay away from processed foods as much as you can.
Do take your vitamins, vitamin E, C, calcium and magnesium, and take B vitamins, you need these for energy, and take selenium for thyroid health, these are just a few but some of the more important ones.
If you are not seeing an endo I would recommend that you do, ask a lot of questions, if the doc is any kind of a doc they will answer your questions and look deep to find answers to your problems.
Are you still on thyroid meds? Are they checking your T4 free and T3 free or are they treating you on TSH? These are things you want to find out.
I hope you can get some answers and some relief, don't give up, keep a chin up.
O.k. you posted at the same time I did so I see you are seeing an endo, perhaps if you are getting no help from this one you may need to see a different one.
If you don't eat it will slow your metabolism, eating small amounts often throughout the day speeds up your metabolism.
[This message has been edited by dea4 (edited 08-06-2003).]
yes agreed.. that is why I eat a small breakfast.. even if it is just a peice of toast or somthing..
My metabalism is considerd dead right now.. I have none.. it died some yrs ago..
I try to stay low on the sugars and starches because.. well Im a pasta addict...
Ohh and vitamens, they make me sick to my stomach.. I have been so far able to take Calcium pills 500mg. but I have to take those at night before bedtime.. I can stand to have vitamens at night, cuz I "would" sleep through the ucky feeling.. But, can not because once it hits my system I am awake all night.. cant sleep.
I was going to go for the bariactic surgery, but my dr convienced me to try these hormone shots first.. Plus, the possible pills I might end up taking for narcalepsy.. Wont know until I get the blood results back..
And honestly, I am scared to go back to the dr. or get more blood tests done because everytime I do.. I come up with somthing different it seems..
Has anyone else had the Growth Hormone shots here? I just dont know.. taking shots the rest of my life and im only 25 just doesnt seem great.
If you are taking calcium be sure to take magnesium with it, too much calcium without magnesium can cause a whole set of other problems, you need the magnesium with the calcium, about the same amount of mg's as the calcium.
Just a couple more thoughts - I too have a hard time taking vitamin pills - sick to my stomach and an out of body experience - UGH. I can take liquid vitamins though and you can find several good companies who sell them on the internet. I use ones by soaring eagle - well, I SHOULD be using ones by them - I haven't taken them in quite a while but I am going to start again. Another suggestion? Children's chewables - my doctor said some is better than none - but watch out for the aspartame - look for them in the health food store.
Also, has the endo ever checked you for adrenal functions? Mine wants to run a test on me for that - one injection, two blood draws. Since your problems are energy and weight even with thyroid meds, there's another place to look. When did they last check your levels and like someone else suggested - did they check free T3 and T4? If not recently or not at all - ASK!!!
Keep Posting. There are alot of supportive people here!
Practice Compassion...Heal The World
I only take 500mg because I do not like milk, and can only eat cheese and other milk products such as those within other food.
I have tried the children vitamens, even though get my stomach, as well as the liquid. The dr. even recommended like ensure and things like that.. Even that causes the problem.. I havnt found any that doesn't so far..
But, if I have missed some, Im willing to try them because they say that is the most important thing right now..
They check the thyriod every 2 months about.. and they check the t4,t3, and tsh? whatever that last one was.. I forget easily.. can ya tell..
as far as other things im not sure if he has checked those or not.. All I know is he has checked the thyriod.. and is not checked the putuitary.. which I have to take injections for..
umm.. I didnt know about the mag. do you think I should also go out and get 500 of that as well?
I just feel like a walking pharmacy.. and it drives me crazy.. I also take all my medication at night. It is best for me to do this, otherwise I feel really ucky the whole day..
Luckily I have a sit down job, otherwise I dont know if I would be able to work..
The good thing is, i am pretty much left alone at work, and I can lay my head down and rest while working, (I take phone calls, and walk ppl through steps on a computer) My ins. had been excellent so far, and actually will pay for the bariactric surgery.. that is why I was concidering that...
Does anyone know once I start these injections, if I have to continue it the rest of my life? I guess if I have to do it, I will.. I just dont want to..
im not much for herbs and natural crap, because every time I took them I felt bogged down..
I really appriciate all your advice..
I had to laugh.. My dr asked me if I was always this complicated.. I laughed and said it seems like it.. Everything that works for another, doesnt work for me.. My Endo.. is very through.. which is very good.. and he explains things pretty well.. I guess.. I mean half the time I ask the nurse.. huh?? she knows that questioning look pretty well.. LOL